Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 35, NWS Miami, FL

May 27, 2009Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 27, 2009, 12:54 PM EDT for Miami-Dade County, Florida. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2009, 12:54 PM EDT (16:54 UTC)
Expired
May 27, 2009, 1:30 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:00 PM EDTHAIL 0.25South Miami, FLSPOTTER KG40DK REPORTED PEA-SIZED AND SMALLER HAIL IN SOUTH MIAMI
May 27, 1:02 PM EDTTSTM WND GST 60South Miami, FLPUBLIC ESTIMATED WINDS AT 60 MPH.
May 27, 1:02 PM EDTHAIL 0.75South Miami, FLPENNY HAIL REPORTED WITH HAIL FALLING FOR 10 MINUTES.
May 27, 1:16 PM EDTTSTM WND GST 51Allapattah, FL
May 27, 1:18 PM EDTTSTM WND GST 60Coconut Grove, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 271654
SVRMFL
FLC086-271730-
/O.NEW.KMFL.SV.W.0035.090527T1654Z-090527T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 130 PM EDT

* AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WESTCHESTER TO UNIVERSITY OF MIAMI TO 3 MILES SOUTHEAST OF
  PERRINE...AND MOVING EAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  UNIVERSITY OF MIAMI...
  COCONUT GROVE...
  KEY BISCAYNE...
  MIAMI BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2567 8015 2567 8016 2569 8019 2572 8019
      2573 8016 2574 8017 2572 8024 2563 8027
      2561 8030 2554 8031 2573 8035 2583 8020
      2583 8017 2576 8018 2576 8017 2578 8014
      2584 8014 2584 8011
TIME...MOT...LOC 1655Z 251DEG 14KT 2576 8030 2568 8025
          2559 8026

$$

TINGLER
2 follow-up statements
957 
WWUS52 KMFL 271708
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
108 PM EDT WED MAY 27 2009

FLC086-271730-
/O.CON.KMFL.SV.W.0035.000000T0000Z-090527T1730Z/
MIAMI-DADE FL-
108 PM EDT WED MAY 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ORANGE BOWL TO KEY BISCAYNE TO 6 MILES
EAST OF PERRINE...MOVING EAST AT 15 MPH.

LAT...LON 2567 8015 2567 8016 2569 8019 2572 8019
      2573 8016 2574 8017 2572 8024 2563 8027
      2561 8030 2554 8031 2573 8035 2583 8020
      2583 8017 2576 8018 2576 8017 2578 8014
      2584 8014 2584 8011
TIME...MOT...LOC 1708Z 251DEG 14KT 2578 8025 2570 8020
          2561 8021

$$

TINGLER
867 
WWUS52 KMFL 271723
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
123 PM EDT WED MAY 27 2009

FLC086-271732-
/O.EXP.KMFL.SV.W.0035.000000T0000Z-090527T1730Z/
MIAMI-DADE FL-
123 PM EDT WED MAY 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
WILL EXPIRE AT 130 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS OF 
40 TO 50 MPH...VERY HEAVY RAINFALL AND SMALL DIME SIZED HAIL ARE STILL 
POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE 
LATEST UPDATES.

LAT...LON 2567 8015 2567 8016 2569 8019 2572 8019
      2573 8016 2574 8017 2572 8024 2563 8027
      2561 8030 2554 8031 2573 8035 2583 8020
      2583 8017 2576 8018 2576 8017 2578 8014
      2584 8014 2584 8011
TIME...MOT...LOC 1722Z 251DEG 14KT 2580 8019 2572 8014
          2563 8015

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:04 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 27, 10:04 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1004 AM EDT WED MAY 27 2009

...A FEW SEVERE STORMS POSSIBLE LAKE REGION AND ACROSS THE EAST
COAST METROPOLITAN AREAS THIS AFTERNOON...

.UPDATE...ANOTHER ACTIVE AFTERNOON IS EXPECTED WITH THUNDERSTORMS
FOCUSING FROM THE LAKE OKEECHOBEE REGION TO THE EAST COAST
METROPOLITAN AREAS. THERE IS A SUBTLE SURFACE BOUNDARY STRETCHING
FROM ACROSS CAPE SABLE TO THE UPPER KEYS...WITH SW FLOW NORTH OF
THIS BOUNDARY AND S FLOW TO THE SOUTH OF IT. ASIDE FROM THIS
BOUNDARY...SEA AND LAKE BREEZES WILL ACT ON THE INSTABILITY TO
ALLOW THUNDERSTORMS TO DEVELOP RAPIDLY AGAIN THIS AFTERNOON. THE
MORNING MIAMI SOUNDING SHOWS PARAMETERS SIMILAR TO YESTERDAY WITH
MAX AFTERNOON CAPE OF NEAR 3700 J/KG AND AN LI NEAR -8C. STORM
MOTION WILL BE W NEAR 5 KT...SO ONCE STORMS DEVELOP...MOTION WILL
BE BACK TOWARDS THE ATLANTIC COAST. DECIDED TO INCREASE POPS TO 70
PERCENT FOR THE LAKE OKEECHOBEE REGION AND 80 PERCENT ACROSS THE
EAST COAST METRO AREAS WHERE CONVERGENCE WILL BE BEST ALONG THE
DEVELOPING ATLANTIC SEA BREEZE.

THERE HAVE BEEN ISOLATED SEVERE REPORTS OVER THE PAST FEW
DAYS...AND PARAMETERS SUGGEST THIS POSSIBILITY AGAIN THIS
AFTERNOON...SO WE ACCOUNTED FOR THIS POTENTIAL IN THE UPDATED
HAZARDOUS WEATHER OUTLOOK...ALONG WITH THE HEAVY RAIN AND HIGH
LIGHTNING POTENTIAL. /DG

&&

.PREV DISCUSSION... /ISSUED 750 AM EDT WED MAY 27 2009/

AVIATION...E COAST TERMINALS...VFR THRU 18Z. CRNTLY CALM WINDS
BCMG SW 4-6 KTS 12Z-15Z THEN E COAST SEA BREEZE KICKS IN SE
10-12KTS. AFT 18Z VCTS ALL E COAST TERMINALS WITH MVFR CIG/VSBY
XPCTD IN HVY RA WITH GUSTY WNDS THRU 22Z...BUT VCTS IN TAFS ATTM AS
INDETERMINATE IF TERMINALS WILL BE DIRECTLY AFFECTED. VFR FM 22Z TO
REMAINDER OF PD. AT KAPF...VFR THRU PD. WIND E LESS THAN 5 KT BCMG
SW ARND 10 KT AFT 15Z AS W COAST SEA BREEZE DVLPS. VCTS 18Z-22Z THEN
ACTIVITY WELL E OF TERMINAL REMAINDER OF PD. LGT ENE DRAINAGE WIND
DVLPS AFT 02Z. JR/AT

PREV DISCUSSION... /ISSUED 324 AM EDT WED MAY 27 2009/

DISCUSSION...LARGE SCALE TROUGH ACROSS THE SOUTHEAST STATES WILL
CONTINUE THROUGH THE SHORT TERM AND POSSIBLY INTO THE EXTENDED.
DEEP SOUTHWEST FLOW WILL KEEP THE INTERIOR AND EAST COAST PORTIONS
OF THE CWA IN THE MOST FAVORABLE ENVIRONMENT FOR AFTERNOON
CONVECTION WITH SOME STRONG STORMS POSSIBLE. ALL MODELS IN GENERAL
AGREEMENT AS FAR AS THE OVERALL SYNOPTIC PATTERN BUT REALLY
DIVERGE IN OTHER AREAS. FIRST OF ALL, THE NAM HAS BEEN
OUTPERFORMING THE GFS FOR POP GUIDANCE DURING THE PAST FEW DAYS SO
AGAIN WILL LEAN CLOSER TO MET GUIDANCE FOR TODAY. LOOKING AT THE
OVERALL PATTERN AND THE FORECAST SOUNDINGS DOES NOT SHOW ANY
DIFFERENCE THAN WHAT HAS OCCURRED SINCE EARLY THIS WEEK. WE ALSO
WILL SEE STRONG DIURNAL HEATING TAKE PLACE THIS MORNING AS THE SKY
WILL BE MOSTLY FREE OF CLOUDS. SECONDLY, THE GFS SEEMS TO BE
SUFFERING FROM CONVECTIVE FEEDBACK WITH THIS STRONG SOUTHEAST U.S.
TROUGH AS IT CONTINUES TO SPIN UP SURFACE FEATURES. ONE SUCH
FEATURE IS THAT SEVERAL WEAK SHORT WAVES HAVE BEEN ROTATING
THROUGH THE BASE OF THE TROUGH ENHANCING SOME OF OUR CONVECTION.
IT SHOWS A STRONG SHORT WAVE MOVING ACROSS SOUTH FLORIDA ON FRIDAY
AND THEN SPINS UP A SURFACE LOW OVER THE EASTERN GULF OF MEXICO.
NEITHER THE NAM NOR THE ECMWF INDICATE THIS WAVE. SO FOR THE TIME
BEING, WILL GO WITH LIKELY POPS EASTERN HALF OF THE REGION BOTH
THIS AFTERNOON AND AGAIN ON THURSDAY WITH SCATTERED POPS ON FRIDAY
UNTIL WE GET A BETTER FEEL WHETHER OR NOT ANY SHORT WAVE WILL HAVE
AN INFLUENCE. ONE THING IS FOR CERTAIN, IF THE GFS IS SEEING
SOMETHING THE OTHER MODELS ARE NOT, IT COULD BE A VERY ACTIVE
CONVECTIVE DAY ON FRIDAY SO THIS WILL BE WATCHED CLOSELY FOR SURE.

IN THE EXTENDED, MODELS ARE NOT QUITE SURE HOW MUCH PUSH THIS
TROUGH WILL HAVE WITH THE NAM SIGNIFICANTLY DRYING US OUT BY LATE
FRIDAY INTO SATURDAY WITH THE GFS AND ECMWF MUCH SLOWER. SO FOR
THIS REASON, HAVE KEPT SCATTERED POPS FOR THIS WEEKEND. THE GFS
THEN SHOWS THE RIDGE BUILDING BACK IN ACROSS SOUTH FLORIDA EARLY
NEXT WEEK SO CONVECTIVE DEVELOPMENT WILL GO BACK TO FORMING ALONG
SEA BREEZE BOUNDARIES WITH THE ACTIVITY CONCENTRATED OVER THE
INTERIOR ZONES AWAY FROM BOTH COASTS.

MARINE...LIGHT SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
PERIOD AS THE RIDGE REMAINS ACROSS THE FLORIDA KEYS. THIS WILL
KEEP SEAS LESS THAN 4 FEET THROUGH EARLY NEXT WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  87  72  85  72 / 80 40 60 30
FORT LAUDERDALE  87  74  86  74 / 80 40 60 30
MIAMI            89  73  87  73 / 80 40 60 30
NAPLES           87  72  86  72 / 30 30 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 27, 9:30 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT WED MAY 27 2009

FLZ063-066>075-168-172>174-280345-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
930 AM EDT WED MAY 27 2009

...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY MAINLY INTERIOR AND EAST...
...ISOLATED SEVERE STORMS POSSIBLE INTERIOR AND EAST...
...LOCAL FLOODING POSSIBLE DUE TO HEAVY RAINS EAST COAST METRO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT SOUTH
FLORIDA TODAY AND INTO EARLY THIS EVENING. MOST ACTIVITY WILL LIKELY
OCCUR ALONG THE EAST COAST AND ACROSS THE LAKE REGION. LOCALLY HEAVY
RAINS ,FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND POSSIBLE HAIL
CAN BE EXPECTED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
WEST COAST AND THESE STORMS MAY BE ACCOMPANIED WITH OCCASIONAL
LIGHTNING AND A BRIEF HEAVY DOWNPOUR.

WIND: WIND GUSTS TO 60 MPH WILL BE POSSIBLE IN THE STRONGER
THUNDERSTORMS OVER THE INTERIOR, LAKE OKEECHOBEE REGION, AND EAST
COAST.

HAIL: NICKEL-SIZED HAIL WILL BE POSSIBLE IN THE THUNDERSTORM
ACTIVITY OVER THE INTERIOR, LAKE OKEECHOBEE REGION, AND EAST COAST.

FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS WILL BE SLOW
MOVING AND WITH SOILS ALREADY SATURATED FROM RAINS THE PAST FEW
DAYS, THIS COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD
PRONE AREAS ESPECIALLY IN THE EAST COAST METRO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
THROUGH THE COMING WEEK WITH SOME ISOLATED STRONG TO POSSIBLY SEVERE
STORMS POSSIBLE THROUGH THE END OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 27, 11:31 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1131 AM EDT WED MAY 27 2009

FLZ073-271600-
INLAND MIAMI-DADE FL-
1131 AM EDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING ACROSS SHARK VALLEY TOWER...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHARK VALLEY OBS TOWER...MOVING NORTHEAST AT
5 MPH.

THIS STORM WILL AFFECT...

  TAMIAMI TRAIL BETWEEN 40 MILE BEND AND THE MICCOSUKEE RESORT

AND SURROUNDING AREAS.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2590 8074 2577 8056 2563 8077 2570 8083
TIME...MOT...LOC 1529Z 214DEG 6KT 2570 8077

TINGLER
Special weather statement, May 27, 11:59 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1159 AM EDT WED MAY 27 2009

FLZ073-173-271630-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
1159 AM EDT WED MAY 27 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE REDLAND...

AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HOMESTEAD GENERAL AIRPORT TO HOMESTEAD...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

HOMESTEAD GENERAL AIRPORT...
REDLAND...
THE REDLAND...
NARANJA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS OF 40 TO 50
MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2569 8056 2556 8039 2544 8051 2555 8068
TIME...MOT...LOC 1558Z 235DEG 8KT 2557 8063 2548 8050

TINGLER
Special weather statement, May 27, 12:06 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1206 PM EDT WED MAY 27 2009

FLZ073-075-271630-
MAINLAND MONROE FL-INLAND MIAMI-DADE FL-
1206 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING ACROSS MAINLAND MONROE COUNTY...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF PA-HAY OKEE OVERLOOK...
MOVING NORTHEAST AT 10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS OF 40 TO 50
MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2567 8095 2561 8075 2544 8089 2550 8099
TIME...MOT...LOC 1605Z 207DEG 8KT 2551 8092

TINGLER
Special weather statement, May 27, 12:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1242 PM EDT WED MAY 27 2009

FLZ070-073-271715-
INLAND COLLIER COUNTY FL-INLAND MIAMI-DADE FL-
1242 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORM MOVING ACROSS OASIS RANGER STATION...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OASIS RANGER STATION...MOVING NORTHEAST AT
10 MPH.

THIS STORM WILL AFFECT...

OASIS RANGER STATION...
DADE-COLLIER TRAINING AIRPORT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2607 8096 2585 8087 2580 8100 2591 8115
TIME...MOT...LOC 1642Z 225DEG 8KT 2586 8101

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:29 PM EDTSpecial Marine WarningMFL46 min
May 27, 11:31 AM EDTSpecial Weather StatementMFLMiami-Dade29 min
May 27, 11:59 AM EDTSpecial Weather StatementMFLMiami-Dade31 min
May 27, 12:06 PM EDTSpecial Weather StatementMFLMonroe24 min
May 27, 12:13 PM EDTSevere Thunderstorm WarningMFLMiami-Dade19 min
May 27, 12:42 PM EDTSpecial Weather StatementMFLMonroe33 min
May 27, 12:46 PM EDTSpecial Marine WarningMFL29 min
May 27, 1:03 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe57 min
May 27, 1:10 PM EDTSpecial Marine WarningMFL50 min
May 27, 1:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 27, 1:49 PM EDTSpecial Marine WarningMFL56 min
May 27, 1:53 PM EDTSpecial Marine WarningMFL52 min
May 27, 1:55 PM EDTSpecial Marine WarningMFL50 min
May 27, 2:08 PM EDTSpecial Weather StatementMFLCollier22 min
May 27, 2:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
May 27, 2:30 PM EDTSpecial Marine WarningMFL45 min
May 27, 2:34 PM EDTSpecial Weather StatementMFLBroward41 min
May 27, 2:45 PM EDTSpecial Marine WarningMFL60 min
May 27, 2:49 PM EDTSpecial Weather StatementMFLPalm Beach41 min
May 27, 2:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach36 min
May 27, 3:07 PM EDTSevere Thunderstorm WarningMFLPalm Beach38 min
May 27, 3:21 PM EDTSevere Thunderstorm WarningMFLPalm Beach54 min
May 27, 3:43 PM EDTSpecial Marine WarningMFL62 min
May 27, 3:58 PM EDTAreal Flood AdvisoryMFLPalm Beach107 min
May 27, 4:45 PM EDTSpecial Marine WarningMFL60 min
May 27, 6:21 PM EDTSpecial Marine WarningMFL84 min
May 27, 7:36 PM EDTSpecial Weather StatementMFLGlades39 min
May 27, 7:55 PM EDTSpecial Weather StatementMFLPalm Beach50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.